The Diabetes Forum Support Community For Diabetics Online banner

1 - 5 of 5 Posts

·
Registered
Joined
·
2 Posts
Discussion Starter · #1 ·
There are days when I have issues with my bg. Ok, I have issues with my bg almost every day. Sometimes, it goes in a certain direction with no apparent cause. Other times it just sits there no matter how much I coax it another way. Am I the only one with these issues? I'm guessing not. Interested to hear from other people about this.
 

·
Registered
Joined
·
24,394 Posts
Mine does a lot of just sitting there - higher than I like but not sky high. This is mostly mornings and is the fallout of dawn phenomenon, since by evening I can get it down closer to 100 (5.5). It aggravates me to no end, but my last A1c dropped two more points, so I wonder if I really have that much to complain about. :eek: Still, it's frustrating!

Welcome aboard, Terry! :wave:
 

·
Registered
Joined
·
5,399 Posts
So many things can affect glucose levels, and not all of them are within our direct control.

Stress, pain, over-/under-sleeping, temperature changes, infections (lots of fun before you know you're coming down with something) ... just to name a few.

For me, if things get totally ridiculous, if usually means I need to adjust my dosage.

Are you on a diet plan, and/or meds?
 

·
Registered
Joined
·
4,368 Posts
Many times bg will spike because of hormones inside our bodies. There is a fine balance between the liver and pancreas. All sorts of things can upset the balance. Often your body thinks you are under stress and produces stress hormones. These then signal liver to turn stored glycogen into glucose. Also your pancreas is supposed to produce glucagon only when you are low. Sometimes the wires get crossed and it produces it when we are normal or even high, and then makes us go even higher. Trying to figure out the pattern for these liver dumps is very difficult. I know with me if I go more than 4 hours without a snack my bg starts to jump.
 

·
Registered
Joined
·
633 Posts
I may be wrong but I think that your pancreas quits making glucogon shortly after it quits making insulin. With injectable insulin there are a lot of other things that effect how well it is going to work. One is your sensitivity to the insulin that you are taking. Another is absorbtion issues where it either dosen't get absorbed or it is so slow that the insulin is not as effective. Then there are those times that everyone, including the medical professionals just say I don't know sometimes these things are going to just happen.

In women there are those monthly hormonal changes that take place that do cause some insulin resistance for that time period.
 
1 - 5 of 5 Posts
Top